MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES

EDWARDS LIFESCIENCES EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Model Number 9850EV48US
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Arrhythmia (1721)
Type of Reportable Event Serious Injury
Event or Problem Description
Edwards received notification of an evoque in tricuspid position where a patient needed a pacemaker post implant but had a great procedural result.The physician said that the morning following implant, the echo showed a perfect working evoque valve for the patient with no remarkable findings.It was attempted to cross the valve and implant a single pacemaker lead for rhythm management.This case was aborted for reasons that were unknown, but was before a lead was placed in the rv as planned.The physicians in that case claim they had no interaction with the valve the patient has remained stable throughout, while the valve by tee & tte looked to be performing normally.The physician and the cardiovascular team decided to take a management device approach avoiding placing anything in the right ventricle.The physician stated that the patient was doing fine.
 
Additional Manufacturer Narrative
The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Event or Problem Description
Additional information received stated that the patient had pre-existing history of atrial fibrillation, so it was a known possibility post implantation of evoque device.The patient final outcome is stable.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, b5, b7, g3, g6, h2 and h11.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b2, b4, b5, g3, g6, h1, h2, h6 and h11.
 
Event or Problem Description
Per additional information received, the patient passed away.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b2, b4, b5, g3, g6, h1, h2, h6 and h11.Additional h6 type of investigation codes: analysis of images and labelling review.The complaint for valve interacts with conduction system was confirmed with other empirical evidence via information provided by edwards clinical specialist.The reported conduction disturbance does not allege a malfunction that could be related to an edwards manufacturing deficiency.The device history record review was completed, and this device passed all manufacturing and sterilization inspections.No non-conformances related to the complaint event were identified.Since no edwards defect was identified, corrective or preventative actions are not required.Information provided per the instructions for use (ifu), conduction system disturbance and/or heart block which may require treatment (including permanent pacemaker) are potential adverse events.Heart block and other conduction disturbances are common in patients with underlying cardiovascular disease and can be exacerbated or aggravated with standard intra-operative medications or anesthesia.Patient was reported to have extensive medical history per physician team.Pod 1 following evoque implantation the patient developed a conduction disturbance.The team attempted to implant a ppm on pod 7 but had to abort due to external issues.Patient passed away approximately 1 month following implantation, however per physician the cause of death was not related to the evoque valve.Mechanisms for conduction abnormalities could be related to coronary obstruction due to air embolism, coronary spasm and/or local edema affecting the av node.Conduction disturbances have also been documented during transcatheter cardiac procedures as a result of direct interaction with cardiac anatomy, especially in patients with underlying conduction abnormalities.Other potential causes include trauma by a guidewire or delivery system.Additionally, cardiac conduction system complications are known risks with tricuspid valve interventions due to the proximity of the atrioventricular node (av node) to the septal leaflet of the tricuspid valve.These conduction disturbances can lead to post-operative heart block requiring pacemaker implantation - in extreme conditions death.Imaging unable to identify rhythm disturbance or a root cause of disturbance.A definitive root cause is unable to be established at this time.
 
Event or Problem Description
Per additional information the physician expressed that the passing was related to severe medical issues.He said that the team does not think that the patient passing is related to the evoque valve, but the patient had a complicated medical history and the course of treatment, which included multiple procedures and cardiac rehabilitation was her last hope but too much for her body in the end.He described it as a passing related to medical issues that even the best science and medicine could not ultimately help.

Brand Name
EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM
Common Device Name
PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key21752736
Report Number2015691-2025-02513
Device Sequence Number9748963
Product Code NPW
UDI-Device Identifier00690103217452
UDI-Public(01)00690103217452(17)261119(11)241119
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P230013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9850EV48US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer04/02/2025
05/07/2025
06/13/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date04/28/2025
06/02/2025
06/17/2025
Date Device Manufactured11/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient SexFemale